Clomid tends to hold very little in the way of side effects for males, but there are a few notable Clomid side effects that will manifest themselves in the majority of users that every individual must be aware of. The majority of anabolic steroid users are males, and the majority of the typical Clomid side effects associated with female use of Clomid (for ovarian dysfunction in medicine) should never be seen in males. This is because men and women possess very different endocrine physiology, and any compounds or substances that have agonist/antagonist effects on sex hormones in the endocrine system will indeed exhibit very different effects between males and females. In the case of SERMs, the majority of men tolerate them quite well in comparison to females.
The typical potential Clomid side effects observed among female infertility patients are the following: abnormal bleeding from the uterus, headaches, vision problems, nausea and vomiting, abdominal cramps, vasomotor flushes, ovarian enlargement, OHSS (ovarian hyperstimulation syndrome), and possible long-term use of Clomid might result in ovarian tumor development.
Optic Neuropathy (Vision Problems) and Vision Disturbance
This is perhaps the most commonly reported and very prominent Clomid side effect among males utilizing the compound, and is a side effect largely unseen in its brother compound Nolvadex, which is another reason why it is increasingly suggested that anabolic steroid users switch to Nolvadex for the purpose of hormonal restoration. Not only is Nolvadex the superior compound on a mg for mg basis when it comes to hormonal restoration during PCT, but it does not carry this serious Clomid side effect of optic neuropathy that can also result in permanent vision damage. These effects have been observed both in clinical settings as well as anecdotally among the anabolic steroid using community, and its frequency of occurrence is quite alarming – perhaps alarming enough to encourage the avoidance of Clomid.
One particular study on a female subject experienced immediate vision loss in her left eye following 5 days of Clomid use, and although vision did eventually return in the individual’s eye, the vision was permanently damaged and 20/20 vision was never re-established in that eye. Another study observing three female subjects being treated with Clomid for a 4 – 15 month period resulted in all three of them experiencing diminished peripheral vision, afterimages in the visual field (palinopsia), and severe increases of light sensitivity (photophobia) – all of which did not resolve following the end of Clomid treatment, and the three subjects continued to experience these severe vision problems for 2 – 7 years afterwards. Even worse, the use of Clomid has been linked to even more severe vision problems in certain patients such as mydriasis, flashing lights, central scotoma, photophobia, diplopia, allergic reactions, retinal vasospasms, detachment posterior vitreous, and can increase the risk of cataract development in the eyes.
It is not very well understood as to why vision problems are a part of Clomid side effects. Some have hypothesized that it is due to the fact that because Clomid is a mixed agonist/antagonist of the Estrogen receptor, Estrogen is a vasodilator, and various pro-Estrogenic (as well as anti-Estrogenic) effects occur in the eye region. Nolvadex, although it too is a mixed agonist/antagonize of the Estrogen receptor, it has not been found to have the same effects in the areas of the eyes, and at least not to the extent that Clomid does. Because of this, Nolvadex should be a much safer alternative.
It is for these reasons that many anabolic steroid using bodybuilders and athletes have elected to remove Clomid therapy in the middle of a PCT program, as well as the complete avoidance of Clomid use what so ever for any reasons at all. Should an individual begin to experience even the slightest vision disturbances, it is advised that the user halt administration immediately lest the problem becomes worse and permanent vision damage might result. It is also highly advised to avoid the operation of motor vehicles or any other dangerous equipment during Clomid use where the visual disruptions can become so great that it would hinder proper function. These are very serious problems, and it is advised that any individual engaging in the use of Clomid should do so with the utmost of extreme caution, and understand that the risks are very great.
Various Clomid prescription pamphlets in different countries even outline the possible vision problems associated with Clomid use:
“Vision changes (e.g., blurred vision, seeing spots or flashes) may sometimes occur during clomiphene treatment, especially if you are exposed to bright light. These side effects usually go away a few days or weeks after treatment is stopped. However, in rare cases, vision changes may be permanent. Tell your doctor immediately if any of the following occur: vision problems/changes, eye pain”
”This medicine may cause blurred vision, difficulty in reading, or other changes in vision. It may also cause some people to become dizzy or lightheaded. Make sure you know how you react to this medicine before you drive, use machines, or do anything else that could be dangerous if you are not clear-headed or able to see well. If these reactions are especially bothersome, check with your doctor. Less common or rare: Blurred vision; decreased or double vision or other vision problems; seeing flashes of light; sensitivity of eyes to light; yellow eyes or skin”